Alert archive / Oklahoma / Special Weather Statements in 2012

Special Weather Statement, NWS Tulsa, OK

August 4, 2012Craig County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Aug 4, 2012, 5:55 PM CDT for Craig County, Oklahoma. It was in force for 35 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2012, 5:55 PM CDT (22:55 UTC)
Expired
Aug 4, 2012, 6:30 PM CDT
In force
35 min
Issued by
NWS Tulsa, OK

County Craig County, OK

The radar

The Tulsa radar (KINX), 83 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 6:04 PM CDTTSTM WND DMG10 E Lenapah, OKROOF AND BARN DAMAGE NEAR HIGHWAY 10. POWER POLES BROKEN.
Aug 4, 6:15 PM CDTTSTM WND DMG8 W Hollow, OKTREE DAMAGE. LARGE LIMBS BROKEN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.9 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2012-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 917 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2012-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
917 J/kg
Mixed-layer CIN
-319 J/kg
Mixed-layer LCL
1875 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

574 
WWUS84 KTSA 042255
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
555 PM CDT SAT AUG 4 2012

OKZ056-057-042330-
CRAIG OK-NOWATA OK-
555 PM CDT SAT AUG 4 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHERN CRAIG AND CENTRAL NOWATA

AT 554 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM NEAR LENAPAH TO CENTRALIA TO PYRAMID CORNERS...MOVING 
EAST NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY 
THESE STORMS INCLUDE...LENAPAH...CENTRALIA...HOLLOW...PYRAMID 
CORNERS...BLUEJACKET...CENTRAILIA AND WELCH.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3691 9500 3673 9500 3683 9568 3695 9559
      3695 9523
TIME...MOT...LOC 2254Z 251DEG 13KT 3688 9560 3685 9538
          3682 9516

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:50 PM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Aug 4, 3:50 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
350 PM CDT SAT AUG 4 2012

.DISCUSSION...
CRITICAL FIRE WEATHER CONDITIONS REMAIN ONGOING ACROSS NE OK THIS AFTERNOON
...AND HAVE OPTED TO CONTINUE THE RED FLAG WARNING UNTIL 04Z. SEE
/OKCRFWTSA/ FOR DETAILS. FRONTAL BOUNDARY TO SLIP INTO NE OK THIS
EVENING AND PROGRESS SOUTHEAST OVERNIGHT. WILL KEEP HIGHEST POPS
CONFINED TO THE FAR NRN ZONES OVERNIGHT. LOW POPS WILL CONTINUE
FOR TOMORROW AND WILL BE TAPERED OFF SUNDAY THROUGH MONDAY. COOLER
WEATHER CAN BE EXPECTED FOR THE UPCOMING WEEK AS THE AMPLIFYING
PATTERN EFFECTIVELY SHIFTS THE CENTER OF THE UPPER HIGH BACK
WEST...KEEPING THE FA IN IMPROVED UPPER FLOW AND IN A THERMAL
PROFILE THAT WONT BE AS HOT. LOW CHANCES FOR THUNDER RETURN NEAR
MIDWEEK AS A WAVE SLIDES SOUTH ACROSS THE PLAINS. OTHERWISE...DRY
AND NOT AS HOT TEMPERATURES TO PREVAIL.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   73  98  71 100 /  20  10  10  10
FSM   77  99  73 101 /  20  20  10  10
MLC   77  99  73 100 /  10  20  10  10
BVO   71  97  67  99 /  30  10  10  10
FYV   72  94  66  96 /  20  10  10   0
BYV   71  93  66  94 /  20  10  10   0
MKO   75  99  71 101 /  20  10  10  10
MIO   73  97  66  99 /  30  10  10   0
F10   75  99  72 101 /  20  10  10  10
HHW   75  98  74  99 /  10  20  20  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM SATURDAY FOR OKZ054-OKZ055-
     OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
     OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-
     OKZ072-OKZ073-OKZ074.

     RED FLAG WARNING UNTIL 11 PM SATURDAY FOR OKZ054-OKZ055-OKZ056-
     OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
     OKZ065-OKZ066-OKZ067-OKZ068-OKZ070-OKZ071-OKZ074.

     HEAT ADVISORY UNTIL 7 PM SATURDAY FOR OKZ049-OKZ053-OKZ075-
     OKZ076.

AR...EXCESSIVE HEAT WARNING UNTIL 7 PM SATURDAY FOR ARZ001-ARZ010-
     ARZ019-ARZ029.

     HEAT ADVISORY UNTIL 7 PM SATURDAY FOR ARZ002-ARZ011-ARZ020.

&&

SHORT TERM...05
LONG TERM....23
Hazardous weather outlook, Aug 4, 5:33 PM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
533 PM CDT SAT AUG 4 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
533 PM CDT SAT AUG 4 2012

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...NORTH OF HIGHWAY 412.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

FIRE WEATHER DANGER.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
DANGEROUS FIRE WEATHER CONDITIONS WILL CONTINUE INTO THIS
EVENING...ESPECIALLY ACROSS NORTHEAST OKLAHOMA. SOUTH TO SOUTHWEST
WINDS OF 10 TO 20 MILES AN HOUR WILL SHIFT TO THE NORTH THIS
EVENING AS A COLD FRONT MOVES THROUGH THE AREA. THE NORTH WINDS
MAY BRIEFLY GUST TO AROUND 25 MILES AN HOUR JUST BEHIND THE FRONT
BEFORE THEY DIMINISH BY LATE EVENING.

SCATTERED THUNDERSTORMS HAVE DEVELOPED AHEAD OF THE COLD FRONT
ACROSS FAR NORTHEAST OKLAHOMA LATE THIS AFTERNOON. ADDITIONAL
STORM DEVELOPMENT WILL REMAIN POSSIBLE THROUGH THIS EVENING AS THE
COLD FRONT MOVES SLOWLY SOUTH. THE STRONGEST STORMS WILL PRODUCE
LOCALLY DAMAGING DOWNBURST WINDS. THE STORM POTENTIAL WILL
DECREASE CONSIDERABLY BY LATE EVENING AS THE ATMOSPHERE
STABILIZES.

DANGEROUS HEAT INDICES IN THE 105 TO 110 RANGE WILL CONTINUE
THROUGH AROUND SUNSET.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY NORTH OF HIGHWAY
412.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
MONDAY AND TUESDAY...DANGEROUS HEAT POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY AND FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THERE WILL BE A CHANCE FOR ISOLATED AFTERNOON STORMS OVER SOUTHEAST
OKLAHOMA AND WEST CENTRAL ARKANSAS ON SUNDAY WITH THE FRONT. THE
HEAT WILL GRADUALLY RETURN AS THE FRONT WASHES OUT NEXT
WEEK...ALTHOUGH IT IS NOT EXPECTED TO BE AS INTENSE AS THIS WEEK.

THE FIRE DANGER WILL REMAIN HIGH DUE TO THE ONGOING DROUGHT.

ANOTHER WEAK FRONT MAY BRING A CHANCE OF STORMS BY WEDNESDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Aug 4, 5:20 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
520 PM CDT SAT AUG 4 2012

OKZ057-042245-
CRAIG OK-
520 PM CDT SAT AUG 4 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     NORTHERN CRAIG

AT 519 PM CDT...A CLUSTER OF STRONG THUNDERSTORM WAS CENTERED 3 MILES
NORTHEAST OF CENTRAILIA...MOVING EAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...CENTRALIA...HOLLOW...PYRAMID
CORNERS...BLUEJACKET...CENTRAILIA AND WELCH.

THIS CLUSTER OF STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40
MPH...BOTH NEAR AND SEVERAL MILES AWAY FROM THE STORMS. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3695 9500 3673 9501 3673 9542 3691 9542
      3699 9508
TIME...MOT...LOC 2219Z 262DEG 20KT 3684 9530
Special weather statement, Aug 4, 5:29 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
529 PM CDT SAT AUG 4 2012

OKZ056-061-042300-
NOWATA OK-ROGERS OK-
529 PM CDT SAT AUG 4 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN NOWATA AND NORTHERN ROGERS

AT 527 PM CDT...A SMALL BUT STRONG THUNDERSTORM WAS LOCATED OVER
WATOVA...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...WATOVA AND NEW ALLUWE.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...BOTH
NEAR AND SEVERAL MILES AWAY FROM THE STORM. RESIDENTS IN SOUTHEAST
NOWATA COUNTY AND NORTHERN ROGERS COUNTY SHOULD REMAIN ALERT IN
CASE THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3674 9543 3650 9544 3656 9570 3667 9571
      3675 9543
TIME...MOT...LOC 2227Z 250DEG 18KT 3663 9566
Special weather statement, Aug 4, 5:37 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
537 PM CDT SAT AUG 4 2012

OKZ058-042300-
OTTAWA OK-
537 PM CDT SAT AUG 4 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     NORTHEASTERN OTTAWA

AT 536 PM CDT...A SMALL BUT STRONG THUNDERSTORM WAS LOCATED 3 MILES
SOUTHWEST OF PEORIA...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...WYANDOTTE...PEORIA AND TWIN
BRIDGES STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH BOTH
NEAR AND SEVERAL MILES AWAY FROM THE STORM. RESIDENTS IN EASTERN
OTTAWA COUNTY SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3700 9461 3673 9462 3681 9478 3700 9474
TIME...MOT...LOC 2236Z 254DEG 18KT 3688 9469
Special weather statement, Aug 4, 5:55 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
555 PM CDT SAT AUG 4 2012

OKZ056-057-042330-
CRAIG OK-NOWATA OK-
555 PM CDT SAT AUG 4 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHERN CRAIG AND CENTRAL NOWATA

AT 554 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR LENAPAH TO CENTRALIA TO PYRAMID CORNERS...MOVING
EAST NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THESE STORMS INCLUDE...LENAPAH...CENTRALIA...HOLLOW...PYRAMID
CORNERS...BLUEJACKET...CENTRAILIA AND WELCH.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3691 9500 3673 9500 3683 9568 3695 9559
      3695 9523
TIME...MOT...LOC 2254Z 251DEG 13KT 3688 9560 3685 9538
          3682 9516

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 1:09 AM CDTRed Flag WarningTSACherokee, Craig, Creek, Delaware, Haskell, McIntosh and 11 more22 hr
Aug 4, 5:20 PM CDTSpecial Weather StatementTSACraig25 min
Aug 4, 5:29 PM CDTSpecial Weather StatementTSANowata31 min
Aug 4, 5:37 PM CDTSpecial Weather StatementTSAOttawa23 min
Aug 4, 5:46 PM CDTSevere Thunderstorm WarningTSAOttawa28 min
Aug 4, 6:06 PM CDTSevere Thunderstorm WarningTSACraig, Nowata26 min
Aug 4, 6:26 PM CDTSpecial Weather StatementTSANowata34 min
Aug 4, 6:29 PM CDTSpecial Weather StatementTSACraig31 min

Nearby

Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.